MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM COCR MOD HD -3MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 36MM COCR MOD HD -3MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog#: 51-104140 tprlc 133 t1 pps ho 14x148mm lot#: 6554836.Catalog#: 110010247 g7 osseoti 4 hole shell 58mm g lot#: 6627153.Catalog#: 010000859 g7 neutral e1 liner 36mm g lot#: 6560624.Catalog#: 010001005 g7 screw 6.5mm x 70mm lot#: 3299353.Catalog#: 00625006550 bone scr 6.5x50 self-tap lot#: 64187043.Catalog#: 31-323215 3.2mmx15mm rnglc+ acet drl bit lot#: 338820.Catalog#: 31-323230 3.2mmx30mm rnglc+ acet drl bit lot#: 806750.Catalog#: 31-323250 3.2mmx50mm rnglc+ acet drl bit lot#: 628120.The device will not be returned for analysis, as the device remains implanted; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00343, 0001825034-2022-00344, 0001825034-2022-00346.
 
Event or Problem Description
It was reported that the patient underwent a left hip arthroplasty.Subsequently, patient alleges that the representative provided the wrong size hip to be implanted.Patients one leg is longer than the other leaving the patient unable to walk properly or engage in most activities without pain.No revision has been reported at this time.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h2, h3, h6, h10 reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - head.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient does report some pain from the back going down the right side, left side is numb along the lateral side, some focal disk bulges noted, (pre-existing) foot drop on the left side, half inch leg length difference noted.During the initial procedure, the femur was broached to accept a 15, but upon placing the final implant, did not quite make it all the way down.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that a patient had a motor vehicle accident resulting in multiple fractures and a left hip open reduction internal fixation approximately 21 years ago.Over time, the patient developed posttraumatic avascular necrosis of the hip and underwent a staged procedure with hardware removal and antibiotic cement bead placement in stage one then and a left total hip arthroplasty one week later.During the initial procedure, the femur was broached to accept a 15, but upon placing the final implant, did not quite make it all the way down.The surgeon was satisfied with the result and closed the patient.Following the procedure, the patient was left with a half inch leg length discrepancy and reported ongoing pain and difficulties.Physical therapy has been exhausted and discontinued to lack of progress, physical deconditioning, and injury prevention due to patient expectations.No further event information available at the time of this report.

Brand Name
36MM COCR MOD HD -3MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13523094
Report Number0001825034-2022-00345
Device Sequence Number4158808
Product Code JDI
UDI-Device Identifier00887868307942
UDI-Public(01)00887868307942(17)290508(10)875710
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-363661
Device Lot Number875710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/14/2022
09/26/2022
10/20/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/15/2022
10/17/2022
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight111 KG
Patient EthnicityNon Hispanic
Patient RaceWhite